Alert archive / Colorado / Red Flag Warnings in 2022
Red Flag Warning 26, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Apr 16, 2022, 12:09 PM MDT for 14 counties in Colorado. It took effect at Apr 17, 2022, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2022, 12:09 PM MDT (18:09 UTC)
- In effect from
- Apr 17, 2022, 12:00 PM MDT
- Expired
- Apr 17, 2022, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Otero County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 99 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 6.2 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1664 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
061 WWUS85 KPUB 161809 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 1209 PM MDT Sat Apr 16 2022 ...Red Flag Warning remains in effect for Saturday from 12 PM to 8 PM for gusty winds and low humidity values for fire weather zones 224, 225, 229, and 230, which includes the San Luis Valley...the Sangre de Cristo and Wet Mountains...and Huerfano and western Las Animas Counties... ...Red Flag Warning has been issued for Sunday from 12 PM to 8 PM Sunday for gusty winds and low humidity values for fire weather zones 222, 224, 225, 226, 227, 228, 229, and 230, which includes the San Luis Valley...the Sangre de Cristo and Wet Mountains...Fremont County...and the I-25 corridor... COZ224-225-229-230-171015- /O.UPG.KPUB.FW.A.0020.220417T1800Z-220418T0200Z/ /O.NEW.KPUB.FW.W.0026.220417T1800Z-220418T0200Z/ /O.CON.KPUB.FW.W.0025.000000T0000Z-220417T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass-Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 1209 PM MDT Sat Apr 16 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 224...225...229 AND 230... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 224...225...229 AND 230... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 8 PM MDT Sunday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 224...225...229 and 230. * Winds...West 15 to 25 mph with gusts up to 45 mph. * Timing...Saturday from Noon to 8 PM MDT. * Relative Humidity...As low as 9 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ222-226>228-171015- /O.UPG.KPUB.FW.A.0020.220417T1800Z-220418T0200Z/ /O.NEW.KPUB.FW.W.0026.220417T1800Z-220418T0200Z/ Fremont County Including Canon City/Howard/Texas Creek- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- 1209 PM MDT Sat Apr 16 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222...226...227 AND 228... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 8 PM MDT Sunday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 222...226...227 and 228. * Winds...Northwest 15 to 25 mph with gusts up to 45 mph. * Relative Humidity...As low as 9 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
648 WWUS85 KPUB 162033 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 233 PM MDT Sat Apr 16 2022 ...Red Flag Warning remains in effect for Saturday from 12 PM to 8 PM for gusty winds and low humidity values for fire weather zones 224, 225, 229, and 230, which includes the San Luis Valley...the Sangre de Cristo and Wet Mountains...and Huerfano and western Las Animas Counties... ...Red Flag Warning remains in effect for Sunday from 12 PM to 8 PM for gusty winds and low humidity values for fire weather zones 222, 224, 225, 226, 227, 228, 229, and 230, which includes the San Luis Valley...the Sangre de Cristo and Wet Mountains... Fremont County...and the I-25 corridor... COZ224-225-229-230-171245- /O.CON.KPUB.FW.W.0025.000000T0000Z-220417T0200Z/ /O.CON.KPUB.FW.W.0026.220417T1800Z-220418T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass-Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 233 PM MDT Sat Apr 16 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 224...225...229 AND 230... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 224...225...229 AND 230... * Affected Area...Fire Weather Zones 224...225...229 and 230. * Winds...West 20 to 30 mph with gusts up to 45 mph. * Timing...Saturday from Noon to 8 PM MDT. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ222-226>228-171245- /O.CON.KPUB.FW.W.0026.220417T1800Z-220418T0200Z/ Fremont County Including Canon City/Howard/Texas Creek- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- 233 PM MDT Sat Apr 16 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222...226...227 AND 228... * Affected Area...Fire Weather Zones 222...226...227 and 228. * Winds...Northwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
716 WWUS85 KPUB 170218 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 818 PM MDT Sat Apr 16 2022 ...Red Flag Warning remains in effect for Sunday from 12 PM to 8 PM for gusty winds and low humidity values for fire weather zones 222, 224, 225, 226, 227, 228, 229, and 230, which includes the San Luis Valley, the Sangre de Cristo and Wet Mountains, Fremont County and the I-25 corridor... COZ224-225-229-230-171830- /O.EXP.KPUB.FW.W.0025.000000T0000Z-220417T0200Z/ /O.CON.KPUB.FW.W.0026.220417T1800Z-220418T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass-Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 818 PM MDT Sat Apr 16 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 224...225...229 AND 230... ...RED FLAG WARNING FOR THIS EVENING HAS EXPIRED... * Affected Area...Fire Weather Zones 224...225...229 and 230. * Winds...West to Northwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ222-226>228-171830- /O.CON.KPUB.FW.W.0026.220417T1800Z-220418T0200Z/ Fremont County Including Canon City/Howard/Texas Creek- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- 818 PM MDT Sat Apr 16 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222...226...227 AND 228... * Affected Area...Fire Weather Zones 222...226...227 and 228. * Winds...Northwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
519 WWUS85 KPUB 171004 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 404 AM MDT Sun Apr 17 2022 ...Red Flag Warning is in effect today from 12 PM to 8 PM for gusty winds and low humidity values for fire weather zones 221, 222, 224, 225, 226, 227, 228, 229, 230, 231, 232, and 233 which includes the San Luis Valley, the Sangre de Cristo and Wet Mountains, Fremont and Teller Counties, the I-25 corridor, Crowley, Otero, and eastern Las Animas Counties... ...Fire Weather Watch has been issued for Monday afternoon through Monday evening for gusty winds and low humidity values for fire weather zones 224 and 225 which includes the San Luis Valley, and the Sangre de Cristo and Wet Mountains... COZ221-231>233-180200- /O.EXA.KPUB.FW.W.0026.220417T1800Z-220418T0200Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument-Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- 404 AM MDT Sun Apr 17 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 221... 231...232 AND 233... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low humidity values, which is in effect from noon today to 8 PM MDT this evening. * Affected Area...Fire Weather Zones 221...231...232 and 233. * Winds...West northwest 15 to 25 mph with gusts up to 45 mph. * Timing...Noon today to 8 PM MDT this evening. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ224-225-180215- /O.NEW.KPUB.FW.A.0021.220418T1800Z-220419T0200Z/ /O.CON.KPUB.FW.W.0026.220417T1800Z-220418T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- 404 AM MDT Sun Apr 17 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 224 AND 225... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR FIRE WEATHER ZONES 224 AND 225... The National Weather Service in Pueblo has issued a Fire Weather Watch for gusty winds and low humidity values, which is in effect from Monday afternoon through Monday evening. * Affected Area...Fire Weather Zones 224 and 225. * Winds...West southwest 20 to 30 mph with gusts up to 40 to 50 mph. * Timing...Noon today to 8 PM MDT this evening. Monday afternoon through Monday evening. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ222-226>230-180200- /O.CON.KPUB.FW.W.0026.220417T1800Z-220418T0200Z/ Fremont County Including Canon City/Howard/Texas Creek- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 404 AM MDT Sun Apr 17 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 222...226...227...228...229 AND 230... * Affected Area...Fire Weather Zones 222...226...227...228... 229 and 230. * Winds...Northwest 20 to 30 mph with gusts up to 45 mph. * Timing...Noon today to 8 PM MDT this evening. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
329 WWUS85 KPUB 172033 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 233 PM MDT Sun Apr 17 2022 ...Red Flag Warning is in effect today from 12 PM to 8 PM for gusty winds and low humidity values for fire weather zones 221, 222, 224, 225, 226, 227, 228, 229, 230, 231, 232, and 233 which includes the San Luis Valley, the Sangre de Cristo and Wet Mountains, Fremont and Teller Counties, the I-25 corridor, Crowley, Otero, and eastern Las Animas Counties... ...Red Flag Warning has been issued for Monday from 12 PM to 8 PM for gusty winds and low humidity values for fire weather zones 224 and 225 which includes the San Luis Valley, and the Sangre de Cristo and Wet Mountains... ...A Fire Weather Watch has been issued for Tuesday late morning through evening gusty winds and low humidity values for fire weather zones 221, 222, 224, 225, 226, 227, 228, 229, 230, 231, 232, 233, 234, 235, 236, and 237 which includes the San Luis Valley, the Sangre de Cristo and Wet Mountains, Fremont and Teller Counties, and the eastern plains... COZ224-225-181245- /O.UPG.KPUB.FW.A.0021.220418T1800Z-220419T0200Z/ /O.NEW.KPUB.FW.W.0027.220418T1800Z-220419T0200Z/ /O.NEW.KPUB.FW.A.0022.220419T1600Z-220420T0400Z/ /O.CON.KPUB.FW.W.0026.000000T0000Z-220418T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- 233 PM MDT Sun Apr 17 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 224 AND 225... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 224 AND 225... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 224 AND 225... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds, low relative humidity, and dry fuels, which is in effect from noon to 8 PM MDT Monday. A Fire Weather Watch has also been issued. This Fire Weather Watch for gusty winds, low relative humidity, and dry fuels is in effect from Tuesday morning through Tuesday evening. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 224 and 225. * Winds...Southwest 20 to 30 mph with gusts up to 50 mph. * Timing...Noon today to 8 PM MDT this evening. Monday afternoon through Monday evening. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ221-222-226>233-181245- /O.NEW.KPUB.FW.A.0022.220419T1600Z-220420T0400Z/ /O.CON.KPUB.FW.W.0026.000000T0000Z-220418T0200Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- 233 PM MDT Sun Apr 17 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 221...222... 226...227...228...229...230...231...232 AND 233... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 221...222...226...227...228...229...230...231...232 AND 233... The National Weather Service in Pueblo has issued a Fire Weather Watch for gusty winds, low relative humidity, and dry fuels, which is in effect from Tuesday morning through Tuesday evening. * Affected Area...Fire Weather Zones 221...222...226...227... 228...229...230...231...232 and 233. * Winds...Southwest 20 to 30 mph with gusts up to 50 mph. * Timing...Noon today to 8 PM MDT this evening. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ234>237-181245- /O.NEW.KPUB.FW.A.0022.220419T1600Z-220420T0400Z/ Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 233 PM MDT Sun Apr 17 2022 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 234...235...236 AND 237... The National Weather Service in Pueblo has issued a Fire Weather Watch for gusty winds, low relative humidity, and dry fuels, which is in effect from Tuesday morning through Tuesday evening. * Affected Area...Fire Weather Zones 234...235...236 and 237. * Winds...Southwest 25 to 35 mph with gusts up to 50 mph. * Relative Humidity...As low as 9 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 16, 11:25 AM MDT, 44 minutes earlier.
Area forecast discussion, Apr 16, 11:25 AM MDT, 44 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1125 AM MDT Sat Apr 16 2022 .SHORT TERM...(Today and tonight) Issued at 345 AM MDT Sat Apr 16 2022 Key Messages: 1)Critical Fire Weather continues over parts of our area today over the San Luis Valley into the southern I-25 corridor. An upper-level disturbance will begin to make its way in from the west aloft today, while slowly pushing out the upper ridge currently in place over the region. Breezy southwest flow will set up this afternoon over the higher terrain, and the resulting lee downslope winds will warm and increase gusts near the surface while also working to lower relative humidity. This will result in critical fire weather conditions across the San Luis Valley, Sangre de Cristo and Wet Mountains, and the southern I-25 corridor. Gusty south winds will be present this afternoon over parts of the far eastern plains, however with cooler surface temps and weaker mixing, along with better available moisture than the previous several days, critical fire thresholds are not expected to be met. High temperatures for today will be in the mid-50s to low-60s across the eastern plains, while the SLV and southern I-25 areas will be a fair bit warmer, in the mid-high 60s. The only other thing of note with our sensible weather will be the continuation of some light snow showers over parts of the Continental Divide, although accumulations are still expected to be very light. Winds will wane during the overnight hours, and things should remain calm, with lows in the 20s-30s across the area. .LONG TERM...(Sunday through Friday) Issued at 345 AM MDT Sat Apr 16 2022 Key Messages: 1) Fire weather concerns continue on Sunday, with a Fire Weather Watch now in effect for the San Luis Valley, southeast mountains, Fremont County, and the I-25 corridor. 2) Above normal temperatures and fire weather concerns will continue for much of next week, especially Tuesday and Friday. Mid level energy and snow development anticipated to quickly depart to the east on Sunday, with any snow across the central mountains diminishing through midday. Little to no additional snow accumulations are expected. Stronger westerly flow expected to still be in place on Sunday, that will support warming temps back to above normal, and a drying air mass. This setup will likely support the development of critical fire weather conditions once again, though a southward moving boundary will limit this development for most locations across the eastern plains. At this time, the highest fire danger will be for areas along and to the west of the I-25 corridor into the San Luis Valley. Given the expected trend and increasing confidence, did issue a Fire Weather Watch for these locations on Sunday. Currently only noting spotty critical fire conditions across the Teller County/zone and not quite enough to include in the Watch. If trends were to continue towards stronger winds and drier air, then will need to monitor the possibility of adding Teller. Previously noted boundary will provide slightly cooler temperatures on Monday, mainly across the plains. Above normal temperatures are still expected though, along with dry air and gusty winds. Setup at this time would suggest that critical fire weather conditions would be possible Monday for mainly the San Luis Valley, southeast mountains, and parts of the far southern I-25 corridor. Above normal temperatures then expected for much of the remainder of the period, with temperatures well into the 80s possible across the plains at times. These very warm and dry conditions along with the potential for gusty, very strong at times, winds will support continued fire weather concerns through much of next week. The hottest and driest days with the stronger winds/gusts, appear to be Tuesday and Friday at this time. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1125 AM MDT Sat Apr 16 2022 KCOS, KPUB, and KALS: VFR conditions are expected over the next 24 hours. Winds will continue to increase this afternoon and become gusty at all three TAF sites. Winds will eventually become lighter overnight, but will start to increase again tomorrow morning. Mid to high level clouds will increase and persist through most of today, with high level clouds dissipating this evening, and then mid level clouds overnight for all three TAF sites. && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM MDT this evening for COZ224-225-229- 230. Fire Weather Watch from Sunday afternoon through Sunday evening for COZ222-224>230. && SHORT TERM...GARBEROGLIO LONG TERM...RODRIGUEZ AVIATION...SIMCOE
Hazardous weather outlook, Apr 16, 4:04 AM MDT, 8 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 404 AM MDT Sat Apr 16 2022 COZ058>089-093>099-171015- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 404 AM MDT Sat Apr 16 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Critical fire weather conditions will return today across the San Luis Valley, southeast mountains, and southern portions of the I-25 corridor due to gusty winds and low relative humidity. These conditions should last into the evening hours. .DAYS TWO THROUGH SEVEN...Sunday through Friday Critical fire weather conditions will likely return across the San Luis Valley, southeast mountains, Fremont County, and the I-25 corridor on Sunday. Critical fire weather conditions will be possible each day from Monday through Friday next week. The hottest and driest days with the stronger winds appear to be Tuesday and Friday at this time. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon over the San Luis Valley, southeast mountains, and southern I-25 corridor. GARBEROGLIO/RODRIGUEZ
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 3:45 AM MDT | Fire Weather Watch | PUB | Alamosa, Conejos, Costilla, Custer, El Paso, Fremont and 5 more | 8 hr |
Nearby
Red Flag Warnings in Colorado, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.